# SDR CA120409001

- Difficulty date: April 5, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 510
- Aircraft time: 402 hours
- Engine: Pwc PW615FA
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Condition: Failed
- Location: Engine
- Part time: 454 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: E, A

## Discrepancy

(CAN) IN LEVEL FLIGHT AT FL 360.  LEFT ENGINE BEGAN MAKING POPPING SOUNDS ACCOMPANIED BY METALLIC CLUNKING/GRINDING NOISES.  POWER LOSS AND NOTICEABLE ODOR AND MINOR VISIBLE SMOKE WAS NOTED, ALONG WITH IMMEDIATE MASTER WARNING ANNUNCIATOR LT.  LT ENGINE INTERNAL TURBINE TEMPERATURE, ITT, WAS NOTED TO BE IN THE RED.  LT ENGINE THROTTLE WAS IMMEDIATELY PULLED TO CUTOFF.  OBJECTIVELY, IT SOUNDED LIKE THE ENGINE WAS IN THE PROCESS OF EATING ITSELF UP JUST PRIOR TO SHUTDOWN. POPPING SOUNDS CEASED UPON ENGINE SHUTDOWN BUT GRINDY/CLUNKING SOUNDS CONTINUED AS THE ENGINE WINDMILLED. N2 DROPPED OFF TO APPROX. 2 PERCENT, N1 APPROX. 16 PERCENT, ITT COOLED DOWN WHILE OIL PRESSURE DROPPED TO 2 PSIG.  NO EXTERNAL SIGNS OF OIL LEAKS, OR WHEN VIEWED THROUGH THE OIL ACCESS DOOR, WERE NOTED. L/E OIL LEVEL HOWEVER, WAS NOTED TO BE APPROXIMATELY .1250" BELOW THE ADD LINE, INDICATING THAT SOME OIL WAS LOST DURING THE EVENT.  ENGINE COMMENCED THE TRIP AT MID-NORMAL RANGE.  MAGNETIC CHIP DETECTORS HAD PIECES OF BEARINGS ATTACHED.
